MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ENT ABLATION WAND; ELECTROSURGICAL ELECTRODE, COBLATOR

MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ENT ABLATION WAND; ELECTROSURGICAL ELECTRODE, COBLATOR
Model Number EIC 5872-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to medline renewal for evaluation.We confirmed that the device was a reprocessed arthrocare coblator ii, ent evac 70 xtra plasma wand, w/integrated saline line and integrated cable, model eica 5872-01.The device was used and had not been decontaminated at the time of evaluation.The device was microscopically inspected.The tip contained patient and procedure debris, and the electrodes showed signs of significant wear.An attempt was made to recreate the "smoke" that was observed by the user, but medline renewal was unable to duplicate the observation.Our investigation also included a review of the device history record, and we reconfirmed that all processes were conducted as required, and that the device met all the inspection requirements prior to packaging and release.Medline renewal performed a retrospective review of complaints and determined that this incident met the criteria for mdr reporting but was not filed within the required 30 day timeframe.Although no patient harm was reported, due to the minimal detail provided and the intervention that was reported, medline renewal is retrospectively filing this medwatch report in an abundance of caution.This medwatch report was originally submitted on 09/27/2016, however due to an internal error, this report was submitted through the esg test account instead of the esg production account.Consequently, cdrh did not receive this report.Therefore, this medwatch report now reflects today's date which corresponds with the file transmission through the esg production account.
 
Event or Problem Description
Medline renewal received a report that a reprocessed ent ablation wand was smoking during use.The user was required to replace the device for a new one in order to complete the case.

Brand Name
MEDLINE RENEWAL REPROCESSED ENT ABLATION WAND
Common Device Name
ELECTROSURGICAL ELECTRODE, COBLATOR
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6088138
Report Number3032391-2016-00017
Device Sequence Number10956284
Product Code GEI
UDI-Device Identifier10888277382640
UDI-Public10888277382640
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K100543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberEIC 5872-01
Device Catalogue NumberEIC 5872-01
Device Lot Number261967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2016
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;